Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 253, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 15, 2006, 7:46 AM CST for Conecuh County, Monroe County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 7:46 AM CST (13:46 UTC)
- Expired
- Nov 15, 2006, 8:15 AM CST
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Conecuh County, AL, Monroe County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 4:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 151346
SVRMOB
ALC035-099-151415-
/O.NEW.KMOB.SV.W.0253.061115T1346Z-061115T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
746 AM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONECUH COUNTY IN SOUTH CENTRAL ALABAMA
MONROE COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 815 AM CST
* AT 743 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RIVER RIDGE TO PETERMAN TO 7 MILES SOUTHWEST OF FRISCO CITY...
OR ALONG A LINE EXTENDING FROM 16 MILES NORTH OF MONROEVILLE TO
MONROEVILLE TO 15 MILES SOUTHWEST OF MONROEVILLE...AND MOVING
NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
REPTON AND TURNBULL BY 755 AM CST
MCWILLIAMS AND BERMUDA BY 800 AM CST
NICHBURG AND LOREE BY 805 AM CST
I65 AND AL 83 AND CHINA BY 810 AM CST
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL NOON CST WEDNESDAY FOR SOUTHWESTERN ALABAMA AND NORTHWEST
FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3174 8692 3162 8692 3154 8686 3148 8684
3138 8742 3183 8746 3184 8741 3182 8717
3184 8715 3184 8695
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 6:15 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 15, 6:15 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CST WED NOV 15 2006
...SIGNIFICANT SEVERE WEATHER EPISODE CONTINUES ALONG THE CENTRAL
GULF COAST REGION...
.SHORT TERM (THIS MORNING)...SURFACE WARM FRONTAL BOUNDARY EXTENDS
FROM MERIDIAN TO JUST NORTH OF EVERGREEN. TORNADIC CELLS OVER
INTERIOR SW ALABAMA OVER WASHINGTON AND CLARKE COUNTIES WILL START
TO GO ELEVATED AND RUN UP THE FRONTAL SURFACE AS THEY APPROACH
WILCOX COUNTY. WE WILL CONTINUE TO SEE ORGANIZED STRUCTURES IN THE
FORM OF DEEP MESOCYCLONES...BUT IT IS OUR THINKING THAT THE
POTENTIAL FOR TORNADOES WORKING DOWN THROUGH THE BOUNDARY LAYER WILL
DIMINISH THE FURTHER NORTHEAST THESE CELLS GO IN THE NEXT 1.5
HOURS. THIS TREND WILL OBVIOUSLY CHANGE THE FURTHER NORTHEAST THE
WARM SECTOR PUSHES THIS MORNING.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
WIND ADVISORY FROM 8 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...WIND ADVISORY FROM 8 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
COASTAL FLOOD WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
MS...WIND ADVISORY FROM 8 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
GALE WARNING FROM 8 AM WEDNESDAY TO 2 AM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 11 AM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA
FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Nov 15, 6:00 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST WED NOV 15 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 152000- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CST WED NOV 15 2006 ...INCREASED TORNADO RISK FOR SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM PASSING TO THE NORTH ACROSS TENNESSEE TODAY WILL BRING A COLD FRONT ACROSS THE GULF COAST REGION THROUGH TONIGHT. NUMEROUS STRONG THUNDERSTORMS WILL AFFECT THE REGION TODAY...AND SCATTERED SEVERE STORMS WILL BRING A SIGNIFICANTLY INCREASED RISK FOR TORNADOES...DAMAGING WINDS...AND LARGE HAIL. THE SEVERE WEATHER THREAT WILL DIMINISH THIS EVENING AS THE COLD FRONT SWEEPS TO THE EAST. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WILL RESULT IN SOME MINOR COASTAL FLOODING ALONG THE BAYS AND COASTLINE...AND WINDS WILL INCREASE TO AROUND 35 KNOTS OVER THE OFFSHORE GULF WATERS RESULTING IN GALE FORCE CONDITIONS THROUGH THIS EVENING AND A SIGNIFICANT HAZARD FOR MARINE INTERSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS IN PROGRESS AND IS EXPECTED TO CONTINUE THROUGH LATE AFTERNOON.
In the hours before
Special weather statement, Nov 15, 2:00 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 200 AM CST WED NOV 15 2006 ALZ051-MSZ067-150830- CHOCTAW-WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 200 AM CST WED NOV 15 2006 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING 55 MPH WINDS WILL MOVE WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY ALABAMA THROUGH 3 AM CST... AT 156 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES NORTHWEST OF STRENGTHFORD...AND MOVING NORTHEAST BETWEEN 55 AND 60 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EUCUTTA...WHISTLER...HIWANNEE...BOICE...GRETNA...MELVIN AND EVANSBORO THROUGH 230 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS AS HIGH AS 55 MPH. THESE STORMS HAVE HAD A HISTORY OF ROTATION...AND SHOULD THAT BECOME STRONG ENOUGH...A TORNADO WARNING MAY LATER BE REQUIRED. RAINFALL RATES UP TO ONE INCH PER HOUR WILL ACCOMPANY THIS STORM. THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHEAST MISSISSIPPI.
Local storm report, Nov 15, 5:37 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
537 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG SAND HILL 31.35N 88.76W
11/15/2006 GREENE MS LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE AVERA AND SAND HILL
COMMUNITIES. TREES...TIN...AND OTHER DEBRIS BLOCKING
ROADWAYS.
&&
JGGLocal storm report, Nov 15, 6:29 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
629 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM TORNADO SAND HILL 31.35N 88.76W
11/15/2006 GREENE MS EMERGENCY MNGR
POSSIBLE TORNADO. 8 OR 9 HOMES DAMAGED. 1 CHURCH
DESTROYED. TREES AND POWER LINES DOWN. ESTIMATED TIME
0457 AM. NO INJURIES.
&&
GBLocal storm report, Nov 15, 7:26 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
726 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM TSTM WND DMG CHATOM 31.46N 88.25W
11/15/2006 WASHINGTON AL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY.
HOMES DAMAGED NEAR CHATOM.
0353 AM TSTM WND DMG EUCUTTA 31.81N 88.87W
11/15/2006 WAYNE MS LAW ENFORCEMENT
TREES DOWN NEAR EUCUTTA.
&&
JGGSpecial weather statement, Nov 15, 7:35 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 735 AM CST WED NOV 15 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 151500- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 735 AM CST WED NOV 15 2006 ...ANOTHER ROUND OF THUNDERSTORMS WITH HIGH WINDS WILL BE MOVING THROUGH THE AREA LATER TODAY... THE FIRST AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHWEST ALABAMA FROM WEST TO EAST DURING THE MORNING. ISOLATED TORNADOES ALONG WITH HIGH THUNDERSTORM WINDS WILL BE POSSIBLE IN THIS AREA. HEAVY RAINS WILL CAUSE TEMPORARY FLOODING ESPECIALLY ALONG THE COAST AS THESE STORMS WERE MOVING ACROSS THE SAME AREA. THIS AREA OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST THROUGH THE MORNING. THIS WILL NOT BE THE ONLY ROUND OF THUNDERSTORMS. A SECOND BATCH WILL MOVE THROUGH THE AREA (AGAIN MOVING FROM WEST TO EAST) MIDDAY THROUGH THE AFTERNOON. THIS LINE OF THUNDERSTORMS WILL BE MOVING THROUGH A LARGE PART OF THE AREA WHEN SCHOOLS ARE SCHEDULED TO BE DISMISSED. SCHOOL SUPERINTENDENTS SHOULD BE AWARE OF THIS AND MAY NEED TO ADJUST THE TIMES OF SCHOOL DISMISSAL BASED ON THE LOCATION OF THE LINE OF STORMS. THIS LINE OF STORMS WILL IMPACT THE WHOLE AREA. MOST OF THE AREA WILL SEE HIGH WINDS (50-70 MPH) FROM THIS LINE. ESTIMATED TIMES OF ARRIVAL OF THIS LINE OF STORMS WILL BE...SOUTHEAST MISSISSIPPI BETWEEN 1130 AM AND 1230 PM. MOST OF SOUTHWEST ALABAMA BETWEEN 1230 AND 230 PM. EAST OF I-65 AND INTO SANTA ROSA COUNTY BETWEEN 230 AND 330 PM AND THE FAR EASTERN PART OF THE AREA BETWEEN 330 AND 430 PM. PLEASE STAY ABREAST OF THE WARNINGS AND WATCHES THAT ARE BEING ISSUED FROM THE MOBILE WEATHER OFFICE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 8:58 PM CST | Coastal Flood Warning | MOB | 24 hr | |
| Nov 15, 2:42 AM CST | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 10 hr |
| Nov 15, 4:40 AM CST | Tornado Warning | MOB | Choctaw | 50 min |
| Nov 15, 5:21 AM CST | Tornado Warning | MOB | Washington | 54 min |
| Nov 15, 5:31 AM CST | Tornado Warning | MOB | Mobile | 59 min |
| Nov 15, 5:54 AM CST | Tornado Warning | MOB | Clarke | 36 min |
| Nov 15, 6:44 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 61 min |
| Nov 15, 7:12 AM CST | Tornado Warning | MOB | Mobile | 63 min |
| Nov 15, 8:38 AM CST | Tornado Warning | MOB | Baldwin | 52 min |
| Nov 15, 9:57 AM CST | Flash Flood Warning | MOB | Mobile | 3 hr |
| Nov 15, 10:18 AM CST | Tornado Warning | MOB | Baldwin | 27 min |
| Nov 15, 10:48 AM CST | Flash Flood Warning | MOB | Baldwin, Escambia, Monroe | 3 hr |
| Nov 15, 10:49 AM CST | Tornado Warning | MOB | Baldwin | 26 min |
| Nov 15, 11:53 AM CST | Tornado Warning | MOB | Covington, Crenshaw | 37 min |
| Nov 15, 11:58 AM CST | Tornado Warning | MOB | Conecuh, Covington, Escambia | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.